What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Oct 19, 12:50 AM EST, 25 minutes earlier.
Area forecast discussion, Oct 19, 12:50 AM EST, 25 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
150 AM EDT Sat Oct 19 2019
.Aviation...
There could be some SHRA/TS development overnight, especially at
KAPF, as bands from Tropical Storm Nestor move onshore from the
Gulf. Overnight fog could be an issue at fog- prone terminals
like APF and TMB. Sub- VFR conditions are possible with morning
fog and any convection that impacts a terminal. Confidence is too
low to introduce any restrictions with this issuance; short-fused
amendments will likely be necessary. More shower and thunderstorm
activity will redevelop across the area during the day and periods
of MVFR/IFR are possible during this time frame. Breezy S winds.
&&
.Prev Discussion... /issued 736 PM EDT Fri Oct 18 2019/
Update...
Updated the forecast based on current radar trends. Most of the
shower and thunderstorm activity is located across the Lake
Okeechobee region this evening and this will continue to spread
northeastward. Tropical Storm Nestor is located over the central
portion of the Gulf of Mexico and it will continue to bring
impacts across northern Florida during the overnight hours and
through Saturday morning. At the same time, a dissipating cold
front near the Lake Okeechobee region will continue to gradually
move northward and it will keep South Florida in the warm sector.
Shower and thunderstorm coverage will continue to increase during
the overnight hours and into Saturday morning. At the same time,
wind shear will become enhanced tonight, which will allow for
enough favorable support for the possibility of some strong
thunderstorms and even possible tornadic activity with the best
chances over the Lake Okeechobee region.
Prev Discussion... /issued 320 PM EDT Fri Oct 18 2019/
SHORT TERM...
Tonight-Saturday: the latest forecast for Nestor over the central
Gulf of Mexico brings its impacts across northern Florida
sometime between the overnight hours and through Saturday morning.
Meanwhile, a decaying frontal boundary near the Lake Okeechobee
region will gradually migrate northward during the next couple of
days and keep SoFlo on the warm sector. This overall synoptic
scenario will allow for shower and storm coverage to gradually
increase through the overnight hours and into Saturday morning.
Expect wind shear to become enhanced tonight, which combined with
the aforementioned factors, may provide enough favorable support for
some strong cells and even possible tornadic activity across the
SoFlo, with best chances over northern areas.
With increasing cloud cover through Saturday afternoon, expect some
lower daytime temps compared with previous days. Daytime highs
should remain in the mid-upper 80s tomorrow.
LONG TERM...
Saturday Night and Sunday...
Tropical Storm Nestor is forecast to track from southeast Georgia
on Saturday towards eastern North Carolina on Sunday while
interacting with a mid-latitude trough. The leading edge of the
attendant warm advection wing should stretch from coastal Georgia
towards the northwest Bahamas, with a cold front located across
the eastern Gulf of Mexico. A southwest to northeast oriented
low-level jet should bring an area of focused warm/moist
advection from the Gulf coast towards the Lake Okeechobee region,
supporting a broken line of showers and thunderstorms early
Saturday evening. Their intensity and coverage should wane through
the night as the dynamic system departs and the low-level wind
field correspondingly weakens. A few strong thunderstorms are
possible during the early evening before the environment becomes
less conducive for this threat through the night. Given the warm
advection regime overnight lows will be quite mild ranging from
the lower 70s for the Lake region to the lower 80s along the
Atlantic coast.
Ridging begins building aloft of Sunday as Nestor pulls away from
the region. South to southwest low-level flow will maintain a
decent moisture feed into South Florida with a pinned Atlantic
sea breeze/convergence zone aiding in convective initiation. The
greatest coverage of showers and storms is expected across
northeast portions of our area (Palm Beach County) given this
regime, although scattered showers and a few storms are possible
elsewhere. Expect less in the way of coverage and intensity with
thunderstorms on Sunday given the warming temperatures and building
heights aloft. Warm readings will persist with highs mostly in
the upper 80s to lower 90s.
Monday through Friday...
Seasonal and benign conditions are expected into Tuesday. Rain
chances increase by mid week as a cold front approaches the area. By
late week the front is forecast to stall somewhere in the
vicinity of the Florida Straits. Slightly cooler temperatures are
possible by week's end along with shower chances given the front
in the vicinity.
MARINE...
Hazardous marine conditions are expected for the Gulf waters through
Saturday night as Tropical Storm Nestor tracks from the central Gulf
towards the Florida Panhandle. A Small Craft Advisory is in effect
for all Gulf waters from this evening through Saturday night due to
elevated winds and seas. Cautionary conditions are also expected for
the Atlantic waters during this time. Showers and thunderstorms,
some potentially strong, will increase in coverage for tonight into
the weekend across all local waters.
BEACHES...
Hazardous beach conditions are anticipated along the Gulf coast as
Tropical Storm Nestor tracks from the central Gulf towards the
Florida Panhandle over the weekend. There is a high risk for Rip
Currents through Sunday, with minor coastal flooding possible
through the first half of Sunday as well.
CLIMATE...
LOCATION DATE FORECAST HI-MIN RECORD
NAPLES 19 OCT 76 78 IN 1968
WEST PALM BEACH 19 OCT 77 80 IN 2018
FORT LAUDERDALE 19 OCT 79 79 IN 2013
MIAMI 19 OCT 78 79 IN 1970
NAPLES 20 OCT 76 76 IN 2013
WEST PALM BEACH 20 OCT 76 78 IN 2017
FORT LAUDERDALE 20 OCT 78 79 IN 1993
MIAMI 20 OCT 78 80 IN 1969
PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 77 86 76 88 / 70 70 50 60
Fort Lauderdale 79 86 79 88 / 60 60 50 50
Miami 78 87 78 89 / 60 50 50 40
Naples 76 86 76 88 / 50 70 70 40
MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 8 PM EDT this evening through Sunday
evening for FLZ069.
AM...None.
GM...Small Craft Advisory from 8 PM this evening to 2 AM EDT Sunday
for GMZ656-657-676.
Tonight/Saturday and Aviation...AR
&&
.Preliminary Point Temps/PoPs...
West Palm Beach 86 76 89 76 / 50 30 70 20
Fort Lauderdale 87 78 89 78 / 50 30 40 10
Miami 88 78 89 77 / 40 20 30 10
Naples 86 76 88 75 / 50 60 50 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for FLZ069.
AM...None.
GM...Small Craft Advisory until 2 AM EDT Sunday for GMZ656-657-676.
&&
Update...55/CWC
Marine...34/SPM
Aviation...03/Fell
Beach Forecast...34/SPM
Short Term...17/AR
Long Term...34/SPM
Climate...34/SPMHazardous weather outlook, Oct 18, 3:25 PM EST, 9 hours 50 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
425 PM EDT Fri Oct 18 2019
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
190830-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
425 PM EDT Fri Oct 18 2019
...Strong thunderstorms possible through the overnight...
...Marine conditions will deteriorate in Gulf due to Nestor...
This hazardous weather outlook is for South Florida.
.DAY ONE...TONIGHT
Thunderstorms: Lightning, locally heavy rainfall, and gusty winds are
primary hazards with thunderstorms.
Tornadoes: Stronger thunderstorms will be capable of producing funnel
clouds or an isolated weak tornado, particularly later tonight over
portions of Southwest Florida and the Lake Okeechobee region.
Waterspouts: Showers and thunderstorms could produce waterspouts,
mainly over the Gulf and Lake Okeechobee waters.
Wind: Stronger thunderstorms could produce wind gusts capable of
causing isolated wind damage. Sustained winds will also increase to
20 to 25 knots over the Gulf of Mexico and around 20 knots over the
Atlantic waters, causing hazardous marine conditions. Reference the
Small Craft Advisory for the latest marine details.
Flooding: Training showers and thunderstorms could cause locally
heavy rainfall capable of producing the ponding of water on roads and
low-lying poorly drained areas, mainly from the Alligator Alley and
Interstate 595 corridor northward.
Coastal Flooding: There could be some coastal flooding along the
West coast of Florida due to a west southwesterly swell in the Gulf
due to Tropical Storm Nestor.
Visibility: There could be some patchy fog across Southwest Florida
and inland South Florida this morning and again tonight. Visibility
could drop to a quarter of a mile in some spots.
Waves: Seas will build to 7 to 10 feet in the Gulf of Mexico late
tonight into Saturday. Reference the Small Craft Advisory for the
latest details.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
Thunderstorms are possible Saturday through Monday and Wednesday
through Thursday. Strong thunderstorms are possible Saturday,
particularly around Southwest Florida and the Lake Okeechobee
region.
20 to 25 knot winds and 7 to 10 foot seas in the Gulf of Mexico will
linger through Saturday, creating hazardous marine conditions.
The risk of Rip Currents will become elevated along the Gulf and
some Atlantic beaches this weekend. Surf heights along the Gulf
beaches could reach around 5 feet on Saturday.
.SPOTTER INFORMATION STATEMENT...
Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, waterspouts, funnel
clouds, and flooding to the National Weather Service forecast office
in Miami.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Oct 18, 7:21 PM EST, 5 hours 54 minutes before
Special Weather Statement
National Weather Service Miami FL
821 PM EDT Fri Oct 18 2019
FLZ063-066-190115-
Hendry FL-Glades FL-
821 PM EDT Fri Oct 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HENDRY AND EASTERN
GLADES COUNTIES UNTIL 915 PM EDT...
* At 821 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Palmdale to 7 miles southeast of Brighton Seminole Reservation to 6
miles south of Moore Haven. Movement was northeast at 25 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Moore Haven, Lakeport, Buckhead Ridge, Brighton Seminole
Reservation, Indian Prairie Canal Mouth and Lake Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2721 8094 2720 8094 2719 8091 2717 8090
2717 8088 2714 8087 2719 8084 2720 8082
2708 8087 2696 8103 2688 8107 2679 8090
2671 8112 2701 8129 2703 8127 2712 8127
2712 8117 2721 8117
TIME...MOT...LOC 0021Z 205DEG 20KT 2697 8127 2702 8096 2675 8108
CohenSpecial weather statement, Oct 19, 1:11 AM EST, 4 minutes before
Special Weather Statement
National Weather Service Miami FL
211 AM EDT Sat Oct 19 2019
FLZ069-070-190700-
Coastal Collier County FL-Inland Collier County FL-
211 AM EDT Sat Oct 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL
300 AM EDT...
* At 211 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Marco Island, moving north at
35 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Naples, Marco Island, Golden Gate Estates, Cape Romano, Belle
Meade, Orangetree, Golden Gate, East Naples, Lely Resort, Big
Corkscrew Island, Vineyards, Royal Palm Hammock, Naples Park, Marco
Island Airport, Naples Manor, West Toll Gate On Alligator Alley,
North Naples, Pelican Bay, Lely and Rookery Bay Aquatic Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
2635 8166 2635 8148 2590 8154 2582 8170
2583 8176 2599 8184
TIME...MOT...LOC 0611Z 191DEG 29KT 2592 8179
CohenSpecial weather statement, Oct 19, 1:12 AM EST, 3 minutes before
Special Weather Statement
National Weather Service Miami FL
212 AM EDT Sat Oct 19 2019
FLZ075-190700-
Mainland Monroe FL-
212 AM EDT Sat Oct 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MAINLAND MONROE COUNTY
UNTIL 300 AM EDT...
* At 212 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Northwest Cape Sable, moving
north at 30 mph.
* Wind gusts up to 50 mph and funnel clouds possible with this storm.
* Locations impacted include...
Northwest Cape Sable and Middle Cape Sable.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2512 8117 2521 8125 2532 8123 2537 8120
2547 8128 2550 8129 2549 8100 2512 8109
TIME...MOT...LOC 0612Z 191DEG 28KT 2517 8125
Cohen